Alert archive / Nevada / Flash Flood Watches in 2014
Flash Flood Watch 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Sep 15, 2014, 2:45 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Sep 17, 2014, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2014, 2:45 PM MST (21:45 UTC)
- In effect from
- Sep 17, 2014, 11:00 AM MST
- Expired
- Sep 17, 2014, 5:21 PM MST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 3334 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WGUS65 KVEF 152145 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT MON SEP 15 2014 ...TROPICAL MOISTURE TO BRING ENHANCED RISK OF FLOODING TO THE REGION... AZZ002-003-036-CAZ524>527-NVZ016-018>022-161200- /O.NEW.KVEF.FF.A.0009.140917T1800Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 245 PM PDT MON SEP 15 2014 /245 PM MST MON SEP 15 2014/ ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE... LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING * TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT SOUTHWEST THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING WILL OCCUR WEDNESDAY AND THURSDAY ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. THERE IS STILL HIGH UNCERTAINTY IN THE EVOLUTION OF THE FORECAST DURING THIS PERIOD AND STORMS MAY BE ISOLATED TO SCATTERED IN NATURE. HOWEVER...WITH MANY AREAS STILL RECOVERING FROM FLOOD IMPACTS THE RISK FOR ADDITIONAL IMPACTS IS HIGH. * BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY EXPERIENCES RECENT FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS AND WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ AZZ001-NVZ015-161200- /O.NEW.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY- 245 PM PDT MON SEP 15 2014 /245 PM MST MON SEP 15 2014/ ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. * FROM THURSDAY MORNING THROUGH THURSDAY EVENING * TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT SOUTHWEST THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING WILL OCCUR THURSDAY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES. THERE IS STILL HIGH UNCERTAINTY IN THE EVOLUTION OF THE FORECAST DURING THIS PERIOD AND STORMS MAY BE ISOLATED TO SCATTERED IN NATURE. HOWEVER...WITH MANY AREAS STILL RECOVERING FROM FLOOD IMPACTS THE RISK FOR ADDITIONAL IMPACTS IS HIGH. * BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY EXPERIENCES RECENT FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS AND WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ WOLCOTT
6 follow-up statements
350 WGUS65 KVEF 161126 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 426 AM PDT TUE SEP 16 2014 ...TROPICAL MOISTURE TO BRING ENHANCED RISK OF FLOODING TO THE REGION... AZZ002-003-036-CAZ524>527-NVZ016-018>022-162300- /O.CON.KVEF.FF.A.0009.140917T1800Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 426 AM PDT TUE SEP 16 2014 /426 AM MST TUE SEP 16 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING * TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT SOUTHWEST THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING WILL OCCUR WEDNESDAY AND THURSDAY ACROSS SOUTHERN NEVADA... NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. THERE IS STILL HIGH UNCERTAINTY IN THE EVOLUTION OF THE FORECAST DURING THIS PERIOD AND STORMS MAY BE ISOLATED TO SCATTERED IN NATURE. HOWEVER...WITH MANY AREAS STILL RECOVERING FROM FLOOD IMPACTS THE RISK FOR ADDITIONAL IMPACTS IS HIGH. * BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY EXPERIENCES RECENT FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS AND WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ AZZ001-NVZ015-162300- /O.CON.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY- 426 AM PDT TUE SEP 16 2014 /426 AM MST TUE SEP 16 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. * FROM THURSDAY MORNING THROUGH THURSDAY EVENING * TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT SOUTHWEST THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING WILL OCCUR THURSDAY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
488 WGUS65 KVEF 161959 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1259 PM PDT TUE SEP 16 2014 ...TROPICAL MOISTURE TO BRING ENHANCED RISK OF FLOODING TO THE REGION... AZZ002-003-036-CAZ524>527-NVZ016-018>022-171100- /O.CON.KVEF.FF.A.0009.140917T1800Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1259 PM PDT TUE SEP 16 2014 /1259 PM MST TUE SEP 16 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING * TROPICAL STORM ODILE WILL TRACK EAST OF THE AREA OVER THE NEXT 48 HOURS. TROPICAL MOISTURE FROM THIS STORM HAS MOVED INTO INTO THE AREA AND IS INCREASING THE THREAT OF THUNDERSTORM ACTIVITY AND THE POTENTIAL FOR HEAVY RAINFALL. THESE THUNDERSTORMS AND THE ASSOCIATED FLASH FLOOD THREAT WILL BE ISOLATED TO SCATTERED IN NATURE. HOWEVER...WITH MANY AREAS STILL RECOVERING FROM FLOOD IMPACTS THE RISK FOR ADDITIONAL IMPACTS IS HIGH. * BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY EXPERIENCES RECENT FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS AND WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ AZZ001-NVZ015-171100- /O.CON.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY- 1259 PM PDT TUE SEP 16 2014 /1259 PM MST TUE SEP 16 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. * FROM THURSDAY MORNING THROUGH THURSDAY EVENING * TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT SOUTHWEST THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING WILL OCCUR THURSDAY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
383 WGUS65 KVEF 162005 AAA FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 105 PM PDT TUE SEP 16 2014 ...TROPICAL MOISTURE TO BRING ENHANCED RISK OF FLOODING TO THE REGION... AZZ002-003-036-CAZ524>527-NVZ016-018>022-171100- /O.CON.KVEF.FF.A.0009.140917T1800Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 105 PM PDT TUE SEP 16 2014 /105 PM MST TUE SEP 16 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING * TROPICAL STORM ODILE WILL TRACK EAST OF THE AREA OVER THE NEXT 48 HOURS. TROPICAL MOISTURE FROM THIS STORM HAS MOVED INTO INTO THE AREA AND IS INCREASING THE THREAT OF THUNDERSTORM ACTIVITY AND THE POTENTIAL FOR HEAVY RAINFALL. THESE THUNDERSTORMS AND THE ASSOCIATED FLASH FLOOD THREAT WILL BE ISOLATED TO SCATTERED IN NATURE. HOWEVER...WITH MANY AREAS STILL RECOVERING FROM FLOOD IMPACTS THE RISK FOR ADDITIONAL IMPACTS IS HIGH. * BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY EXPERIENCED FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS AND WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ AZZ001-NVZ015-171100- /O.CON.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY- 105 PM PDT TUE SEP 16 2014 /105 PM MST TUE SEP 16 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. * FROM THURSDAY MORNING THROUGH THURSDAY EVENING * TROPICAL MOISTURE IS EXPECTED TO PUSH INTO THE DESERT SOUTHWEST THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING WILL OCCUR THURSDAY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
923 WGUS65 KVEF 171038 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 338 AM PDT WED SEP 17 2014 AZZ002-003-036-CAZ524>527-NVZ016-018>022-172300- /O.CON.KVEF.FF.A.0009.140917T1800Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 338 AM PDT WED SEP 17 2014 /338 AM MST WED SEP 17 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * FROM 11 AM PDT /11 AM MST/ THIS MORNING THROUGH THURSDAY EVENING * TROPICAL STORM ODILE WILL TRACK NORTHEAST ACROSS SOUTHERN ARIZONA THROUGH THURSDAY. TROPICAL MOISTURE FROM THIS STORM HAS MOVED INTO INTO THE AREA AND IS INCREASING THE THREAT OF THUNDERSTORM ACTIVITY AND THE POTENTIAL FOR HEAVY RAINFALL. * BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY EXPERIENCED FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS AND WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ AZZ001-NVZ015-172300- /O.CON.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY- 338 AM PDT WED SEP 17 2014 /338 AM MST WED SEP 17 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. * FROM THURSDAY MORNING THROUGH THURSDAY EVENING * TROPICAL MOISTURE WILL CONTINUE TO PUSH INTO PORTIONS OF THE SOUTHERN GREAT BASIN THIS WEEK...BRINGING AN ENHANCED RISK OF FLASH FLOODING ACROSS THE REGION. THE HIGHEST RISK OF FLOODING ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES WILL OCCUR THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
231 WGUS65 KVEF 172213 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 313 PM PDT WED SEP 17 2014 AZZ002-003-036-CAZ524>527-NVZ016-018>022-181000- /O.CON.KVEF.FF.A.0009.000000T0000Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 313 PM PDT WED SEP 17 2014 /313 PM MST WED SEP 17 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * THROUGH THURSDAY EVENING * TROPICAL STORM ODILE WILL TRACK NORTHEAST ACROSS SOUTHERN ARIZONA THROUGH THURSDAY. TROPICAL MOISTURE FROM THIS STORM HAS MOVED INTO THE AREA AND IS INCREASING THE THREAT OF THUNDERSTORM ACTIVITY AND THE POTENTIAL FOR HEAVY RAINFALL...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. * BURN SCARS...URBAN CENTERS...AND AREAS THAT HAVE RECENTLY EXPERIENCED FLOODING SHOULD PAY CLOSE ATTENTION TO FORECASTS AND WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ AZZ001-NVZ015-181000- /O.CON.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY- 313 PM PDT WED SEP 17 2014 /313 PM MST WED SEP 17 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. * FROM THURSDAY MORNING THROUGH THURSDAY EVENING * TROPICAL MOISTURE WILL CONTINUE ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN THIS WEEK...BRINGING AN ENHANCED RISK OF THUNDERSTORMS PRODUCING HEAVY RAINFALL. THE HIGHEST RISK OF FLOODING WILL OCCUR ACROSS LINCOLN AND MOHAVE COUNTIES THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
558 WGUS65 KVEF 180021 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 521 PM PDT WED SEP 17 2014 AZZ002-003-036-CAZ524>527-NVZ016-018>022-180130- /O.CAN.KVEF.FF.A.0009.000000T0000Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 521 PM PDT WED SEP 17 2014 /521 PM MST WED SEP 17 2014/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED. THE DEEP MOISTURE IS PUSHING TO THE EAST...AND TAKING WITH IT THE POTENTIAL OF WIDESPREAD FLASH FLOODING. ISOLATED TO SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THURSDAY. FLASH FLOODING IS STILL POSSIBLE BUT WILL BE MORE LOCALIZED. $$ AZZ001-NVZ015-180130- /O.CAN.KVEF.FF.A.0009.140918T1500Z-140919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY- 521 PM PDT WED SEP 17 2014 /521 PM MST WED SEP 17 2014/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA HAS BEEN CANCELLED. THE DEEP MOISTURE IS PUSHING TO THE EAST...AND TAKING WITH IT THE POTENTIAL OF WIDESPREAD FLASH FLOODING. ISOLATED TO SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST THROUGH FRIDAY. FLASH FLOODING IS STILL POSSIBLE BUT WILL BE MORE LOCALIZED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Sep 15, 8:05 AM MST, 6 hours 40 minutes earlier.
Area forecast discussion, Sep 15, 8:05 AM MST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 805 AM PDT MON SEP 15 2014 .SYNOPSIS...ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY MAINLY OVER THE HIGHER TERRAIN IN MOHAVE COUNTY. CLOUDS WILL INCREASE TUESDAY WITH A GREATER CHANCE OF THUNDERSTORMS ACROSS MOHAVE AND SAN BERNARDINO COUNTIES AS MONSOON MOISTURE SURGES NORTHWARD UNDER THE INFLUENCE OF HURRICANE ODILE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD WEDNESDAY THROUGH THURSDAY. && .UPDATE...JUST A FEW SCATTERED CLOUDS AROUND THE AREA THIS MORNING. DECENT INSTABILITY IS PROGGED TO DEVELOP OVER THE SOUTHEASTERN ZONES THIS AFTERNOON HOWEVER SIGNIFICANT CAPPING SHOULD LIMIT MUCH IN THE WAY OF THUNDERSTORM DEVELOPMENT EXCEPT OVER THE HIGHER TERRAIN. ALSO ADDED A MENTION OF A SLIGHT CHANCE OF SHOWERS OVER THE SOUTHERN SIERRA THIS AFTERNOON...SIMILAR TO YESTERDAY AFTERNOON. REMAINDER OF THE FORECAST LOOKS GOOD. && .PREV DISCUSSION... ISSUED 310 AM PDT MON SEP 15 2014 .SHORT TERM...THROUGH WEDNESDAY NIGHT...500MB HIGH PRESSURE WILL MOVE OVER FAR SOUTHERN NEVADA TODAY. THIS WILL HELP CAP CONVECTION WITH MINIMAL CHANCES OF THUNDERSTORMS. THE GFS IS STRONGEST WITH THIS CAPPING BUT WITH THE NAM12 DEVELOPING SOME INSTABILITY AND CAPE I LEFT THE SLIGHT CHANCE MENTIONED OVER SOME OF THE HIGHER TERRAIN IN MOHAVE COUNTY. THE HIGH WILL SHIFT NORTHEAST ACROSS SOUTHERN UTAH TUESDAY AND WEDNESDAY AS AN UPPER TROUGH APPROACHES THE COAST AND HURRICANE ODILE TRACKS NORTH ALONG BAJA. THIS WILL ALLOW SOME INCREASE IN MOISTURE INTO THE AREA TUESDAY WITH A MORE SIGNIFICANT INCREASE WEDNESDAY. THE LATEST TRACK FORECAST FOR ODILE IS FARTHER TO THE RIGHT THAN PREVIOUSLY FORECAST. AS A RESULT THE MODELS ARE NOT BRINGING AS MUCH MOISTURE UP INTO OUR FORECAST AREA BUT SHIFTING THE FOCUS FARTHER EAST. CONFIDENCE IN THIS SCENARIO IS NOT ALL THAT HIGH. WITH ODILE CURRENTLY OVER THE TIP OF BAJA THERE HAS TO BE SOME FORM OF GULF MOISTURE SURGE AT SOME POINT AND I AM NOT READY TO BACK OFF ON THE FORECAST QUITE YET. TYPICALLY WITH A TROPICAL SYSTEM PASSING NEAR THE MOUTH OF THE GULF OF CALIFORNIA WE WILL SEE A SURGE OF LOW LEVEL MOISTURE UP THE COLORADO RIVER VALLEY. THE NAM12 IS SHOWING A PRETTY GOOD INCREASE IN SURFACE AND 850 MB DEWPOINTS TUESDAY...CONTINUING INTO WEDNESDAY. HOWEVER...THE MODELS...EVEN THE NAM12 ARE PRETTY SKIMPY WITH QPF AND MOS GUIDANCE POPS ARE CURIOUSLY LOW. NAM MOS POPS FOR WEDNESDAY ARE GENERALLY BELOW 15 PERCENT. THIS DOES NOT CREATE A TON OF CONFIDENCE IN THE CURRENT FORECAST BUT I BELIEVE THE MODELS ARE UNDERDONE. SO I LEFT THE SLIGHT CHANCE TO CHANCE POPS ACROSS MOHAVE...EASTERN SAN BERNARDINO AND FAR SOUTHERN CLARK COUNTIES FOR TUESDAY WITH LIKELY POPS ACROSS ROUGHLY THE SOUTHEAST PART OF THE CWA WEDNESDAY. AFTER COORDINATION WITH SOME SURROUNDING OFFICES...DECIDED TO HOLD OFF ON ANY FLASH FLOOD WATCHES FOR NOW. .LONG TERM...THURSDAY THROUGH SUNDAY...THE RECENT CHANGE IN THE TRACK OF ODILE HEADING MORE TOWARD THE NORTHERN GULF OF CALIFORNIA BY THURSDAY MAKES THIS SCENARIO NO LONGER A CLOSE COMPARISON TO THAT OF NORBERT. THIS DECREASES CONFIDENCE SLIGHTLY IN THE IMPACTS IT MAY HAVE ON THE FORECAST AREA THURSDAY. THE MORE PRONOUNCED EASTERN PACIFIC TROUGH THAT IS RESPONSIBLE FOR TURNING ODILE TO THE NORTHEAST IS FORECAST TO MOVE INTO THE WEST COAST BY THURSDAY AFTERNOON. THIS WILL BRING INCREASINGLY DRY SOUTHWEST FLOW ALOFT ACROSS INYO/SAN BERNARDINO COUNTIES AND OVER SOUTHERN NEVADA. HOWEVER...IF ABUNDANT LOW LEVEL MOISTURE IS ALREADY IN PLACE FROM A POTENTIAL GULF SURGE AHEAD OF ODILE...THIS PATTERN WILL FAVOR CONSIDERABLE SUNSHINE AND SURFACE HEATING WHILE NOT SCOURING OUT LOW LEVEL MOISTURE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA. WILL KEEP 60-70 POPS IN PLACE ACROSS THESE ZONES AS THE NAM AND GFS INDICATE SURFACE DEWPOINTS IN THE 60S...PRECIPITABLE WATER VALUES OF 1.25-1.50 INCHES AND CONSIDERABLE SHEAR AROUND 18Z THURSDAY TO SUPPORT ORGANIZED THUNDERSTORM DEVELOPMENT WITH THE POTENTIAL FOR HEAVY RAIN. THIS IS PREDICATED ON A GULF SURGE MAKING IT INTO THE REGION WHICH IS LIKELY GIVEN ODILE STRADDLING THE BAJA PENINSULA AS IT MOVES NORTHWARD. FRIDAY THROUGH SUNDAY HOLD CONSIDERABLE UNCERTAINTY DUE TO THE EASTERN PACIFIC TROUGH DIGGING AND BECOMING A CLOSED LOW OVER SOUTHERN CALIFORNIA FRIDAY. THE MEDIUM RANGE MODELS SHOW CONSIDERABLE DIFFERENCES WITH THE TRACK OF THIS CLOSED LOW OVER THE WEEKEND BUT ALL SHOW IT LINGERING SOMEWHERE BETWEEN CENTRAL CALIFORNIA AND SOUTHWEST UTAH THROUGH SUNDAY. THIS COULD KEEP SOME MOISTURE OVER THE FORECAST AREA AND PROVIDE DYNAMIC LIFT DURING THE WEEKEND FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FOR MOST ZONES. LITTLE CHANGE WAS MADE TO THE INHERITED TRENDS FRIDAY THROUGH SUNDAY. && .AVIATION...FOR MCCARRAN...SOUTH WINDS 10 KTS OR LESS THROUGH EARLY THIS MORNING WITH EAST TO SOUTHEAST WINDS 4-8 KTS MUCH OF THE DAY AFTER ABOUT 17Z. FEW-SCT CUMULUS CLOUDS SHOULD DEVELOP DURING THE DAY. THERE MAY BE ISOLATED THUNDERSTORMS THIS AFTERNOON...LIMITED TO THE PEACH SPRINGS CORRIDOR. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL FAVOR TYPICAL DIURNAL TRENDS THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE HIGHER TERRAIN OF MOHAVE COUNTY ARIZONA THIS AFTERNOON AND EARLY EVENING. THUNDERSTORM CHANCES WILL INCREASE FROM SOUTH TO NORTH TUESDAY AND WEDNESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TUESDAY. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION MAY BE NECESSARY FOR WEDNESDAY AND THURSDAY DEPENDING ON WHAT HAPPENS WITH THE MOISTURE FROM HURRICANE ODILE. && UPDATE/AVIATION...WOLCOTT SHORT TERM...HARRISON LONG TERM...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Flash Flood Watches in Nevada, 2014Flash Flood Watches in Arizona, 2014Flash Flood Watches in California, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.